Alert archive / Michigan / Small Craft Advisories in 2015
Small Craft Advisory 13, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Apr 30, 2015, 11:59 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2015, 11:59 AM EDT (15:59 UTC)
- Expired
- May 1, 2015, 3:00 AM EDT
- In force
- 15 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
632 WHUS73 KGRR 301559 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1159 AM EDT THU APR 30 2015 LMZ849-010000- /O.NEW.KGRR.SC.Y.0013.150430T1559Z-150501T0100Z/ PENTWATER TO MANISTEE MI- 1159 AM EDT THU APR 30 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. * WINDS...NORTH 15 TO 25 KNOTS THROUGH THIS EVENING. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ847-848-010000- /O.NEW.KGRR.SC.Y.0013.150430T1800Z-150501T0100Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- 1159 AM EDT THU APR 30 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. * WINDS...NORTHWEST 15 TO 25 KNOTS THROUGH THIS EVENING. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>846-010000- /O.NEW.KGRR.SC.Y.0013.150430T1800Z-150501T0700Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 1159 AM EDT THU APR 30 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EDT FRIDAY. * WINDS...NORTHWEST WINDS 15 TO 25 KNOTS THROUGH THIS EVENING...DECREASING TO 10 TO 15 KNOTS AND BECOMING NORTH TONIGHT. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DUKE
2 follow-up statements
558 WHUS73 KGRR 301952 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 352 PM EDT THU APR 30 2015 LMZ847>849-010100- /O.CON.KGRR.SC.Y.0013.000000T0000Z-150501T0100Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 352 PM EDT THU APR 30 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WINDS...NORTH 15 TO 25 KNOTS THROUGH THIS EVENING....DIMINISHING TO AROUND 10 KNOTS OVERNIGHT. * WAVES...3 TO 5 FEET THIS EVENING...SUBSIDING TO 1 TO 2 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>846-010400- /O.CON.KGRR.SC.Y.0013.000000T0000Z-150501T0700Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 352 PM EDT THU APR 30 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT FRIDAY... * WINDS...NORTHWEST WINDS 15 TO 25 KNOTS THROUGH THIS EVENING... DECREASING TO 10 TO 15 KNOTS OVERNIGHT. * WAVES...3 TO 5 FEET..SUBSIDING TO 1 TO 3 FEET LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DUKE
749 WHUS73 KGRR 010138 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 938 PM EDT THU APR 30 2015 LMZ844>846-010700- /O.CON.KGRR.SC.Y.0013.000000T0000Z-150501T0700Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 938 PM EDT THU APR 30 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT FRIDAY... * WINDS...NORTH 10 TO 20 KNOTS REST OF TONIGHT...BECOMING NORTHWEST 5 TO 15 KNOTS FRIDAY. * WAVES...3 TO 5 FEET..SUBSIDING TO 2 TO 3 FEET LATE TONIGHT. WAVES 1 TO 2 FEET FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 30, 7:35 AM EDT, 4 hours 24 minutes earlier.
Area forecast discussion, Apr 30, 7:35 AM EDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
735 AM EDT THU APR 30 2015
LATEST UPDATE...
AVIATION
.SYNOPSIS...
ISSUED AT 330 AM EDT THU APR 30 2015
AFTER A MIX OF CLOUDS AND SUN TODAY IT WILL BECOME EVEN MORE
SPRING-LIKE BY FRIDAY AND INTO THE WEEKEND. TEMPERATURES WILL BE
COOL TODAY...MAINLY 55 TO 60...BUT THEN UPPER 60S TO AROUND 70 CAN
BE EXPECTED FOR FRIDAY AND SATURDAY.
THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS SHOULD MOVE INTO THE
AREA SUNDAY NIGHT. SHOWERY WEATHER MAY LINGER MUCH OF THE FIRST
HALF OF NEXT WEEK AS TEMPERATURES REMAIN MILD.
&&
.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 330 AM EDT THU APR 30 2015
AFTER A FEW SHOWERS TODAY AND THIS EVENING...MAINLY OVER THE SE
CWA...THE SHORT TERM WILL REMAIN QUIET WITH WARMER AIR ARRIVING BY
FRIDAY.
AN UPPER LOW WAS MOVING SOUTH ALONG THE WEST MI SHORELINE THIS
MORNING. MOISTURE HAS POOLED WELL TO IT/S EAST...OVER EASTERN
MI...WHERE SHOWERS WILL BE MOST COMMON. EXPECT A FEW SHOWERS MAY
OCCUR AS FAR WEST AS U.S. 127 AND WILL CARRY CHC POPS THERE. THERE
MAY ALSO BE AN ISOLATED SHOWER ALONG THE LAKESHORE THIS MORNING
UNDER THE LOW. HOWEVER EXPECT THESE WILL DIURNALLY MIX OUT AND DRY
CONDITIONS SHOULD PREVAIL THE REST OF THE DAY ALONG THE SHORE. MOST
AREAS WILL START MOSTLY CLOUDY...BUT MORE SUN SHOULD BREAK THROUGH
AS WE MIX OUT SOME OF THE LOW LEVEL MOISTURE WITH THE HIGH SUN
ANGLE. ONE EXCEPTION WILL BE OVER THE FAR SE CWA WHERE CLOUDS WILL
HOLD TOUGHER.
ANY SHOWERS AROUND THE LAN/JXN AREA THIS EVENING WILL EXIT AS THE
UPPER LOW MOVES SE INTO THE OHIO VALLEY. THIS AREA WILL CLEAR OUT
OVERNIGHT. THE PARTIAL CLEARING EVERYWHERE WILL ALLOW TEMPS TO
LOWER INTO THE UPPER 30S TO MID 40S TONIGHT.
QUIET AND WARMER WILL BE THE THEME FOR FRIDAY AND SATURDAY AS
SURFACE HIGH PRESSURE BUILDS IN. THE GFS STILL SHOWS A LOW
POTENTIAL OF AFTERNOON SHOWERS WELL INLAND BOTH DAYS. BUT WITH THE
MOISTURE DEPTH DECREASING BY THEN AND WITH THE SURFACE RIDGING
BUILDING IN...FEEL CHANCES OF THIS OCCURRING ARE TOO LOW TO MENTION
FOR THE U.S. 127 REGION. HEIGHT RISES AND ADDED SUNSHINE SIGNAL
TEMPS IN THE UPPER 60S TO AROUND 70 BOTH DAYS. HOWEVER IT WILL
REMAIN MUCH COOLER ALONG THE LAKESHORE WITH NW WIND FRI...AND WEST
ON SATURDAY.
.LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 330 AM EDT THU APR 30 2015
A MORE ACTIVE SPRINGTIME PATTERN LOOKS TO TAKE SHAPE NEXT WEEK.
OCCASIONAL SHOWERS AND THUNDERSTORMS WILL BE MOVING THROUGH THE
GREAT LAKES FROM SUNDAY NIGHT THROUGH THE MID WEEK PERIOD. WHILE IT
IS NOT EXPECTED TO BE RAINING THE ENTIRE TIME...THE LOCATION OF A
STALLED FRONTAL BOUNDARY WILL NEED TO BE MONITORED FOR THE
POSSIBILITY OF SIGNIFICANT RAINFALL. AT THIS TIME THE PRECISE
LOCATION OF WHERE THE BOUNDARY DRAPES OUT IS NOT TOTALLY CERTAIN BUT
WILL LIKELY BE SOMEWHERE FROM SW LOWER MI TO NORTHERN INDIANA MONDAY
AND TUESDAY.
POTENT H500 SHORTWAVE IMPULSE ACROSS ONTARIO BY 00Z MON IS SHOWN BY
THE GFS AND GEM...AND TO A LESSER EXTENT THE ECMWF. THE 00Z ECMWF IS
QUICKER AND WEAKER WITH THIS FEATURE...LEADING TO QUICKER HEIGHT
FALLS ACROSS THE NORTHERN GREAT LAKES AND SUBSEQUENT EARLIER PASSAGE
OF THE WEAK SFC COLD FRONT. AS A RESULT...THE ECMWF HAS STALLED OUT
THE FRONT ON MONDAY AND TUESDAY A BIT FURTHER SOUTH ACROSS EXTREME
SOUTHERN MI...NORTHERN IL AND IN. THIS IS A BIT OF A CHANGE FROM
PRIOR SOLUTIONS AND A VARIATION FROM 00Z GFS AND GEM GUIDANCE AS
WELL AS THE 12Z ECWMF ENSEMBLE MEAN MSLP. THUS CONFIDENCE IS NOT
HIGH YET THAT THIS TREND IS CORRECT.
UPSTREAM CONVECTION ACROSS MN/WI IS SHOWN BY THE MODELS FOR SUNDAY
EVENING AND THIS ACTIVITY IS EXPECTED TO FADE A BIT AS IT PROPAGATES
TOWARD LAKE MICHIGAN BY EARLY MONDAY MORNING. THE LACK OF
SIGNIFICANT CAPE ACROSS SOUTH CENTRAL LOWER MI ON MONDAY ALONG WITH
PRETTY MODEST WIND FIELDS SHOWN ON MODEL SOUNDINGS MAY PRECLUDE ANY
SEVERE WEATHER THREAT...WITH PERHAPS A MARGINAL RISK FOR STRONGER
STORMS ACROSS EXTREME SOUTHERN LOWER MI MONDAY AFTERNOON/EVE WHERE
SFC BASED CAPE MAY REACH 1000 J/KG.
THE BEST LOW LEVEL MOISTURE FLUX CONV IS SHOWN TO OCCUR MONDAY NIGHT
AND TUESDAY MORNING WHEN OUR OPPORTUNITY FOR HEAVIER RAINFALL
EXISTS. PW VALUES WILL BE ELEVATED NEAR AND SOUTH OF THE STALLED
BOUNDARY...PERHAPS 1.5 TO 1.75 INCHES. THE GFS DEVELOPS A
NOCTURNALLY DRIVEN MCS FROM 00Z-12Z TUES ALONG THE BOUNDARY FROM
NORTHERN IL TO SOUTHERN MI. AGAIN...LOCATION OF THIS BOUNDARY WILL
BE CRITICAL FOR SW LOWER MI AND WILL DETERMINE IF WE SEE ANY HEAVY
RAIN. AT THIS POINT THE POSSIBILITY REMAINS...AND OUR WEIGHTED BLEND
OF MEDIUM RANGE MODELS BRINGS THIS HEAVIEST BAND OF PRECIP INTO MOST
OF THE CWA MONDAY NIGHT AND TUESDAY. TRENDS WILL CONTINUE TO BE
MONITORED WITH THIS EVENT.
BEYOND TUESDAY...SOME MODEL CONSENSUS EXISTS AROUND PUSHING THE
STATIONARY BOUNDARY NORTH AS A WARM FRONT IN LIGHT OF SFC
CYCLOGENESIS OCCURRING IN THE CENTRAL PLAINS BY MID WEEK. THIS WILL
ACT TO RAISE TEMPS PROBABLY INTO THE MID TO UPPER 70S BY THURSDAY
(MAYBE HIGHER?). AS THIS CENTRAL PLAINS SYSTEM MOVES EAST BY LATE
NEXT WEEK...ANOTHER ROUND OF PRECIP WOULD SEEM REASONABLE BUT
DETAILS ARE NOT CERTAIN AT THIS TIME.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 731 AM EDT THU APR 30 2015
BRIEF PERIOD OF NEAR IFR CIGS FOR MKG THIS MORNING BEFORE SUN
ANGLE HELPS ERODE THE LOWEST CLOUDS. CIGS AROUND 1000FT ACROSS
CENTRAL LOWER MI PROBABLY WILL NOT MAKE IT SOUTH TO GRR THIS
MORNING. OTHERWISE...EXPECTING MVFR CIGS TODAY WITH NW BREEZES.
CLOUDS THIN OUT TONIGHT AND WINDS DIE OFF...MAKING WAY FOR VFR
CONDITIONS.
&&
.MARINE...
ISSUED AT 330 AM EDT THU APR 30 2015
WILL HOIST A SMALL CRAFT ADVISORY FOR THE NEARSHORE WATERS AS NNW
WINDS PEAK BY LATE THIS AFTERNOON TO AROUND 20 KTS. THESE WINDS
RELAX FROM NORTH TO SOUTH TONIGHT...BUT GIVEN THE FETCH DOWN THE
LENGTH OF THE LAKE...WILL EXTEND THE ADVISORY THROUGH TONIGHT FOR
AREAS SOUTH OF GRAND HAVEN.
&&
.HYDROLOGY...
ISSUED AT 1107 AM EDT WED APR 29 2015
THERE ARE NO IMMEDIATE HYDRO CONCERNS. VERY LITTLE MOISTURE IS
AVAILABLE THROUGH THE NEXT SEVERAL DAYS WITH HIT-OR-MISS CHANCES
FOR SHOWERS THIS EVENING. OTHERWISE...ANY MEANINGFUL PRECIPITATION
IS LIKELY TO HOLD OFF UNTIL LATER IN THE WEEKEND. RIVERS WILL
CONTINUE THEIR STEADY OR SLOWLY FALLING TRENDS THROUGH THE PERIOD.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR LMZ849.
SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 9 PM EDT THIS
EVENING FOR LMZ847-848.
SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 3 AM EDT FRIDAY
FOR LMZ844>846.
&&
SYNOPSIS...JK
SHORT TERM...JK
LONG TERM...HOVING
AVIATION...HOVING
HYDROLOGY...JAM
MARINE...JKHazardous weather outlook, Apr 30, 5:38 AM EDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 538 AM EDT THU APR 30 2015 MIZ037>040-043>046-050>052-056>059-064>067-071>074-010945- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 538 AM EDT THU APR 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT THROUGH WEDNESDAY. NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME. LOCALLY HEAVY RAINFALL APPEARS TO BE THE MOST SIGNIFICANT THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-010945- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 538 AM EDT THU APR 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT THROUGH WEDNESDAY. NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME. LOCALLY HEAVY RAINFALL APPEARS TO BE THE MOST SIGNIFICANT THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOVING
Nearby
Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.